Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 256, NWS Wichita, KS

June 18, 2011Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2011, 1:56 AM CDT for Barton County, Russell County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 1:56 AM CDT (06:56 UTC)
Expired
Jun 18, 2011, 2:35 AM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:06 AM CDTTSTM WND GST 558 Nw Russell, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 8:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2689 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KICT 180656
SVRICT
KSC009-167-180745-
/O.NEW.KICT.SV.W.0256.110618T0656Z-110618T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
156 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM RUSSELL TO DORRANCE TO CLAFLIN...AND
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...BUNKER HILL...DORRANCE...PARADISE...LURAY...LUCAS...
  WILSON LAKE AND WALDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3884 9904 3905 9905 3913 9904 3914 9903
      3914 9849 3826 9848 3826 9865 3878 9905
TIME...MOT...LOC 0656Z 222DEG 40KT 3887 9882 3880 9855
          3855 9847
WIND...HAIL 70MPH <.75IN

$$

JAKUB
3 follow-up statements
662 
WWUS53 KICT 180711
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
211 AM CDT SAT JUN 18 2011

KSC009-167-180745-
/O.CON.KICT.SV.W.0256.000000T0000Z-110618T0745Z/
RUSSELL KS-BARTON KS-
211 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BARTON AND RUSSELL COUNTIES UNTIL 245 AM CDT...

AT 209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF BUNKER HILL TO 6 MILES NORTHEAST OF 
WILSON TO 6 MILES NORTHEAST OF HOLYROOD...MOVING NORTHEAST AT 45 
MPH. VERY STRONG WINDS REMAIN LIKELY IN THE WAKE OF THESE STORMS. 

LOCATIONS IMPACTED INCLUDE...
  LURAY...LUCAS AND WALDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3905 9904 3907 9905 3913 9904 3914 9903
      3914 9849 3826 9848 3862 9877 3884 9904
      3905 9905
TIME...MOT...LOC 0711Z 222DEG 40KT 3899 9868 3892 9840
          3867 9833
WIND...HAIL 70MPH <.75IN

$$
494 
WWUS53 KICT 180724
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
224 AM CDT SAT JUN 18 2011

KSC009-180735-
/O.CAN.KICT.SV.W.0256.000000T0000Z-110618T0745Z/
BARTON KS-
224 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3893 9901 3913 9902 3914 9885 3914 9849
      3870 9848
TIME...MOT...LOC 0725Z 242DEG 45KT 3916 9881 3908 9830
          3882 9803

$$

KSC167-180745-
/O.CON.KICT.SV.W.0256.000000T0000Z-110618T0745Z/
RUSSELL KS-
224 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL COUNTY
UNTIL 245 AM CDT...

AT 223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PARADISE TO 5 MILES NORTHEAST OF SYLVAN GROVE TO 9 MILES SOUTH
OF WESTFALL...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN RUSSELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3893 9901 3913 9902 3914 9885 3914 9849
      3870 9848
TIME...MOT...LOC 0725Z 242DEG 45KT 3916 9881 3908 9830
          3882 9803
WIND...HAIL 60MPH 0.88IN

$$

HOWERTON
868 
WWUS53 KICT 180735
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CDT SAT JUN 18 2011

KSC167-180745-
/O.CAN.KICT.SV.W.0256.000000T0000Z-110618T0745Z/
RUSSELL KS-
235 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3893 9901 3913 9902 3914 9885 3914 9849
      3870 9848
TIME...MOT...LOC 0735Z 242DEG 45KT 3922 9867 3914 9816
          3887 9789

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:31 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 18, 12:31 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1231 AM CDT SAT JUN 18 2011

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MOIST UNSTABLE AIR-MASS COMBINED WITH MID-LEVEL LIFT MAINTAINING
SCATTERED THUNDERSTORM POTENTIAL NORTH OF A COFFEYVILLE-WICHITA-
KINGMAN LINE. THE COMPLEX OF ENHANCED CONVECTION THAT EXTENDED
FROM NEAR NEWTON TO EMPORIA SHOULD MOVE EAST SOUTHEAST OVERNIGHT
AND BE INTO SOUTHWEST MISSOURI BY 12Z. REMAINDER OF THE SCATTERED
CONVECTION THOUGH WESTERN INTO CENTRAL KANSAS SHOULD WANE BY 15Z
WITH REDEVELOPMENT IN CENTRAL AND SOUTH CENTRAL KANSAS 18-21Z...SPREADING
INTO SOUTHEAST KANSAS BY 00Z.

&&

.PREV DISCUSSION... /ISSUED 634 PM CDT FRI JUN 17 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN ISSUE THIS EVENING IS WHEN/IF CONVECTION WILL DEVELOP. AREA IN
THE VICINITY OF KICT NEAR TRIPLE POINT IS THE MOST LIKELY IN THE
SHORT TERM...WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. NAM/RUC
TRIES TO BREAK OUT PRECIPITATION ACROSS FLINT HILLS THIS EVENING
WHERE MID LEVEL TEMPERATURES ARE LIKELY A DEGREE OR TWO COOLER.
ALSO WATCHING CONVECTION ACROSS CO...WHICH COULD TRACK ALONG I-70
LATER TONIGHT. DAYLIGHT HOURS ON SAT WILL BE RELATIVELY QUIET IN
THE MORNING...BUT QUASI-STATIONARY BOUNDARY WILL BE HUNG UP IN THE
VICINITY OF KICT-KCNU...AND WITH AFTERNOON HEATING...SHOULD SEE
EXTENSIVE CUMULUS AND A FEW STORMS DEVELOP. -HOWERTON

PREV DISCUSSION... /ISSUED 332 PM CDT FRI JUN 17 2011/

DISCUSSION...

MAIN FORECAST CONCERN IS THE CHANCES FOR PRECIPITATION TONIGHT AND
AGAIN THIS WEEKEND.

SYNOPSIS:
A TROUGH SITS OVER THE WEST COAST WITH A COUPLE OF DEEP DISTURBANCES
MOVING OVER THE NORTHERN ROCKIES...WITH MULTIPLE WEAKER DISTURBANCES
MOVING NORTHEAST OVER THE CENTRAL PLAINS. AT THE SURFACE A LOW IS
SITTING OVER NORTHWESTERN OKLAHOMA...WITH MOST OF SOUTH CENTRAL AND
SOUTHEASTERN KANSAS IN THE WARM SECTOR.  70+ DEWPOINTS ARE MOVING
NORTHWARD AROUND THE NORTH SIDE OF THE LOW PRESSURE SYSTEM.  THIS HAS
KEPT SOME OF THE TEMPERATURES IN SOUTHERN AND EASTERN KANSAS IN THE
UPPER 80S AND LOWER 90S...WHILE WHERE THE DEWPOINT HAS MIXED
OUT...BEHIND THE DRYLINE TEMPERATURES HAVE SURGED INTO THE LOW
100S.  THIS WARM SECTOR WILL BE THE AREA TO WATCH THIS EVENING AND
OVERNIGHT FOR THUNDERSTORM DEVELOPMENT.

TONIGHT:
AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS KANSAS WHICH WILL BRING
UPPER LEVEL SUPPORT TO THUNDERSTORM DEVELOPMENT.  AT THE LOWER
LEVELS...3000-4000 J/KG CAPE WITH 40-50 KTS BULK SHEAR OVER SOUTH
CENTRAL KANSAS WILL BE PLENTIFUL FOR SEVERE THUNDERSTORMS.  THE ONLY
NEGATIVE FOR THE DEVELOPMENT IS THE CAP FROM THE ELEVATED MIXED
LAYER.  THE LATEST GUIDANCE DOES INDICATE THAT THE CAP IS
WEAKENING...AND THUNDERSTORM DEVELOPMENT NEAR 22-00Z IS EXPECTED.
THE MAIN AREA OF CONCERN IS SOUTH AND EAST OF THE TURNPIKE...BUT IT
WILL DEPEND ON HOW FAR WEST STORMS INITIATE.  SOUTH CENTRAL KANSAS
COULD BE IN THE MIX OF THINGS EARLIER IN THE EVENT BEFORE IT MOVES
EASTWARD TOWARD 06Z...THEN OUT OF THE AREA OVERNIGHT.

SATURDAY - SUNDAY:
DISTURBANCE AFTER DISTURBANCE WILL MOVE THROUGH THE REGION...HELPING
TO KEEP THUNDERSTORM CHANCES IN FOR MUCH OF THE PERIOD.  THE FRONT
WILL BISECT SOUTH CENTRAL KANSAS...NEAR THE TURNPIKE FOR SATURDAY.
FEEL THAT THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE
AFTERNOON SATURDAY AS THE CAP WEAKENS...AFTER 21Z ACROSS MUCH OF THE
AREA. THE TRICKY PART WILL BE WHERE THE BOUNDARY SETS UP...WITH A
POSSIBLE OUTFLOW BOUNDARY FROM STORMS TONIGHT INTERACTING WITH IT.
THIS COULD IMPACT THE LOCATION OF THUNDERSTORMS.

WITH THE BOUNDARY HANGING OUT OVER THE AREA SATURDAY...TEMPERATURES
WILL BE COOLER NORTH OF IT IN CENTRAL KANSAS WITH TEMPERATURES IN
SOUTH CENTRAL KANSAS IN THE MID 90S AGAIN.

BY SUNDAY THERE ARE SOME DISCREPANCIES BETWEEN THE GUIDANCE WITH
WHERE THE WARM FRONT WILL BE LOCATED.  THE NAM KEEPS THE FRONT
FURTHER SOUTH OVER SOUTHERN KANSAS...NEAR THE OKLAHOMA
BORDER...WHILE THE GFS PUSHES THE FRONT INTO CENTRAL KANSAS.  THIS
WILL IMPACT THE LOCATION OF ANY THUNDERSTORM DEVELOPMENT DURING THE
AFTERNOON.  HAVE KEPT THE AFTERNOON DRY...WITH POPS INTRODUCED
BEYOND 00Z/MON TO ACCOUNT FOR MORE STOUT MOISTURE TRANSPORT OVER THE
BOUNDARY.

MONDAY - TUESDAY:
THE WARM FRONT WILL CONTINUE TO PUSH NORTHWARD...WITH SOME
DISCREPANCIES BETWEEN THE GUIDANCE IN EXACT LOCATION.
HOWEVER...DESPITE THOSE DIFFERENCES THEY SHOW A TREND OF NORTHWARD
MOVEMENT.  THIS WILL CAUSE TEMPERATURES TO SOAR AGAIN ON MONDAY.  A
DEEP TROUGH/STRONG DISTURBANCE WILL APPROACH THE REGION MONDAY AND
WILL SUPPORT SEVERE THUNDERSTORM CHANCES FOR LATE IN THE DAY ALONG
THE COLD FRONT AS IT PUSHES EAST.  CONVERGENCE ALONG THE BOUNDARY
WILL NOT BE OVERWHELMING...BUT WITH THE HELP OF THE UPPER LEVEL
SUPPORT...LOOKS LIKE STORMS WILL FIRE.

THIS WAVE WILL HELP PUSH THE COLD FRONT OUT OF THE AREA BY TUESDAY
EVENING.  THUNDERSTORM CHANCES ALONG THE FRONT WILL CONTINUE THROUGH
THE DAY TUESDAY...AND THE COOLER AIR BEHIND THE FRONT AND POSSIBLE
CLOUD COVER WILL AID IN KEEPING TEMPERATURES IN THE COOLER 80S.

WEDNESDAY - FRIDAY:
BY WEDNESDAY THE FRONT WILL BE WELL EAST OF THE AREA...AND FEEL ANY
POTENTIAL WRAP AROUND PRECIPITATION WILL BE EAST OF THE AREA AS
WELL.  HAVE GONE AHEAD AND REMOVED ANY CHANCES FOR PRECIP FOR THE
DAY WEDNESDAY AND WEDNESDAY NIGHT.  ANOTHER BOUNDARY WILL SET UP
THURSDAY NEAR THE OKLAHOMA/KANSAS BORDER AND COULD BE THE FOCUS OF
THUNDERSTORMS FOR THURSDAY AND FRIDAY...BUT CONFIDENCE IN THIS
FEATURE IS LOW...HAVE KEPT SLIGHT CHANCES IN.

OVERALL TEMPERATURES WILL BE IN THE 80S DURING THIS PERIOD...SLOWLY
INCREASING FROM WEDNESDAY TO FRIDAY.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SEVERAL BOUNDARIES WILL BE AFFECTING THE AREA INTO TONIGHT.
SYNOPTIC COLD FRONT/TROUGH WILL MOVE SOUTHEASTWARD INTO SOUTH
CENTRAL KS BY 00Z WHERE A DRYLINE SHOULD INTERSECT THE FRONT NEAR
THE OKLAHOMA BORDER. A REMNANT OUTFLOW BOUNDARY FROM
OVERNIGHT/EARLY AM MCS MAY SET UP FROM SOUTHEAST KS INTO SOUTHERN
MISSOURI BY PEAK HEATING. WITH MID-LEVEL TEMPERATURES VERY
WARM...THINK CAP WILL HOLD INTO MUCH OF THE AFTERNOON. HOWEVER THE
NAM AND HRRR MODELS SUGGEST WEAKENING CONVECTIVE INHIBITION BY 00Z
ALONG/E OF THE KS TURNPIKE. A 35 KT SOUTHWESTERLY LOW-LEVEL JET
WILL BE NOSING INTO THAT AREA EAST OF THE TURNPIKE PROVIDING
INCREASED CONVERGENCE THIS EVENING. THINK A FEW STORMS MAY DEVELOP
IN THE 22-01Z TIME FRAME ALONG/E OF THE TURNPIKE. UTILIZING VCTS
AT ICT AND CNU. FURTHER NORTHWEST...RSL/SLN/HUT SHOULD BE ON THE COOL SIDE
OF THE SYNOPTIC FRONT BY 00Z SO NOT EXPECTING THUNDERSTORMS AT
THOSE SITES. SOUTHEASTERLY WINDS AHEAD OF THE FRONT WILL BECOME
NORTH-NORTHEASTERLY BEHIND THE FRONT AS IT STALLS OVER SOUTHEAST
KS TONIGHT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    93  71  90  70 /  20  70  20  40
HUTCHINSON      92  69  88  68 /  20  90  30  40
NEWTON          90  69  88  69 /  20  90  30  40
ELDORADO        89  70  90  69 /  30  80  20  40
WINFIELD-KWLD   94  73  94  71 /  20  40  20  30
RUSSELL         89  64  85  66 /  10  20  30  30
GREAT BEND      90  65  86  67 /  10  20  30  30
SALINA          90  68  86  68 /  30  50  30  30
MCPHERSON       93  67  87  68 /  20  90  30  40
COFFEYVILLE     93  74  93  72 /  40  30  20  30
CHANUTE         90  72  90  70 /  50  40  20  40
IOLA            90  72  89  69 /  50  30  20  40
PARSONS-KPPF    93  73  91  72 /  40  30  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 17, 9:01 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT FRI JUN 17 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
901 PM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE EVENING WITH THE BEST CHANCES EAST OF
HIGHWAY 14. THE PRIMARY THREATS WILL BE SIGNIFICANT DAMAGING
WINDS...UP TO GOLF BALL SIZED HAIL...AND LOCALIZED FLOODING DUE TO
THE INTENSE RAIN. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL AGAIN BE
POSSIBLE OVER MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS SATURDAY
AFTERNOON AND EVENING. A LARGE AREA OF THUNDERSTORMS MAY MOVE
OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS LATE SATURDAY NIGHT AND
EARLY SUNDAY MORNING...CAUSING SOME SEVERE THUNDERSTORMS. AGAIN
SUNDAY...THUNDERSTORMS MAY BE POSSIBLE ACROSS CENTRAL AND EAST-
CENTRAL IN THE AFTERNOON AND EVENING. ADDITIONALLY...AFTERNOON
HEAT INDICES WILL CLIMB INTO THE LOW 100S OVER SOUTHERN AND
SOUTHEAST KANSAS BOTH DAYS.

STRONG TO SEVERE THUNDERSTORM CHANCES SHOULD INCREASE FROM MONDAY
AFTERNOON THROUGH TUESDAY EVENING ACROSS THE AREA...AS A STRONG
COLD FRONT APPROACHES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MOST
LIKELY EAST OF HIGHWAY 14.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK/JMC/BILLINGS/HOWERTON

In the hours before

Local storm report, Jun 18, 1:02 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
102 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 AM     HAIL             13 NW EUREKA            37.96N 96.46W
06/18/2011  E1.75 INCH       GREENWOOD          KS   EMERGENCY MNGR

&&

SGS
Special weather statement, Jun 18, 1:13 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
113 AM CDT SAT JUN 18 2011

KSZ033-180700-
LINCOLN-
113 AM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...

AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LUCAS...OR 21 MILES NORTHEAST OF
RUSSELL...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

JAKUB
Local storm report, Jun 18, 1:34 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     TSTM WND GST     GREAT BEND AIRPORT      38.35N 98.85W
06/18/2011  M48 MPH          BARTON             KS   AWOS

&&

HOWERTON
Special weather statement, Jun 18, 1:36 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CDT SAT JUN 18 2011

KSZ071-180715-
WOODSON-
136 AM CDT SAT JUN 18 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WOODSON COUNTY...

AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTH OF GRIDLEY...OR 10 MILES
NORTHWEST OF YATES CENTER...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

JAKUB
Local storm report, Jun 18, 1:37 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
137 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     TSTM WND GST     GREAT BEND              38.36N 98.81W
06/18/2011  M49 MPH          BARTON             KS   MESONET

            REPORT IS FROM KSN WEATHER LAB.

&&

HOWERTON
Local storm report, Jun 18, 1:50 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
150 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TSTM WND GST     6 N SUSANK              38.73N 98.77W
06/18/2011  E60 MPH          RUSSELL            KS   TRAINED SPOTTER

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:01 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline59 min
Jun 17, 8:27 PM CDTTornado WarningICTMcPherson, Rice22 min
Jun 17, 8:49 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno56 min
Jun 17, 8:56 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline64 min
Jun 17, 9:05 PM CDTSevere Thunderstorm WarningICTSaline55 min
Jun 17, 9:15 PM CDTAreal Flood WarningICTMcPherson, Saline5 hr
Jun 17, 9:19 PM CDTSevere Thunderstorm WarningICTReno, Rice56 min
Jun 17, 9:33 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Reno, Sedgwick57 min
Jun 17, 9:56 PM CDTSevere Thunderstorm WarningICTChase, Marion64 min
Jun 17, 10:08 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice53 min
Jun 17, 10:24 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Sedgwick66 min
Jun 17, 10:38 PM CDTSevere Thunderstorm WarningICTChase67 min
Jun 17, 10:54 PM CDTSevere Thunderstorm WarningICTChase, Marion66 min
Jun 17, 10:59 PM CDTSevere Thunderstorm WarningICTGreenwood61 min
Jun 17, 11:12 PM CDTAreal Flood WarningICTMarion5 hr
Jun 17, 11:27 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick43 min
Jun 17, 11:32 PM CDTSevere Thunderstorm WarningICTButler, Marion58 min
Jun 17, 11:37 PM CDTSevere Thunderstorm WarningICTChase39 min
Jun 18, 12:18 AM CDTSevere Thunderstorm WarningICTButler43 min
Jun 18, 12:20 AM CDTSevere Thunderstorm WarningICTLincoln55 min
Jun 18, 12:49 AM CDTSevere Thunderstorm WarningICTGreenwood49 min
Jun 18, 1:00 AM CDTSevere Thunderstorm WarningICTBarton, Russell60 min
Jun 18, 1:40 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Reno, Rice65 min
Jun 18, 2:50 AM CDTSevere Thunderstorm WarningICTMcPherson, Saline44 min
Jun 18, 3:10 AM CDTSevere Thunderstorm WarningICTChase, Marion39 min
Jun 18, 4:16 AM CDTSevere Thunderstorm WarningICTChase, Marion29 min
Jun 18, 6:00 PM CDTSevere Thunderstorm WarningICTCowley60 min
Jun 18, 6:28 PM CDTSevere Thunderstorm WarningICTButler, Cowley62 min
Jun 18, 6:39 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson66 min
Jun 18, 6:55 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.